MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0x220x150 sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and another 6.0x150x150 sterling balloon catheter was advanced but the balloon also ruptured.The device was removed from the patient and the procedure was completed successfully.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0x220x150 sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and another 6.0x150x150 sterling balloon catheter was advanced but the balloon also ruptured.The device was removed from the patient and the procedure was completed successfully.No patient complications were reported.It was further reported that severely calcified target lesion was located in the superficial femoral artery.Both sterling balloons ruptured during the initial inflation at 6 atmospheres.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12698485
Report Number2134265-2021-13446
Device Sequence Number14564141
Product Code LIT
UDI-Device Identifier08714729845485
UDI-Public08714729845485
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0027550566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown